Alert archive / Illinois / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 35, NWS Lincoln, IL

June 12, 1997McLean County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 1997, 1:43 PM CDT for McLean County, Tazewell County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1997, 1:43 PM CDT (18:43 UTC)
Expired
Jun 12, 1997, 2:30 PM CDT
In force
47 min
Issued by
NWS Lincoln, IL
Area
Whole counties

Counties McLean County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 41 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1997-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1997-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
519 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 121845 RRA
SVRSPI
ILC113-179-121930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
143 PM CDT THU JUN 12 1997

* SEVERE THUNDERSTORM WARNING FOR
  WESTERN MCLEAN COUNTY - IN CENTRAL ILLINOIS
  EASTERN TAZEWELL COUNTY - IN CENTRAL ILLINOIS

* UNTIL 230 PM CDT
 
* SOME LOCATIONS AFFECTED
  MINIER
  STANFORD
  BLOOMINGTON/NORMAL

* AT 140 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM N^EAR HOPEDALE...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF BLOWING DOWN TREES AND DAMAGING ROOFS AND
WINDOWS. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLAHMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:44 AM CDT, 10 hours 59 minutes earlier.

Area forecast discussion, Jun 12, 2:44 AM CDT, 10 hours 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
215 AM CDT THU JUN 12 1997

06Z SFC ANALYSIS SHOWING LOW PRES CENTERED OVR CENT NEB WITH TROF
EXTENDING FROM LOW INTO S CENT IL. W/V IMAGERY AND ADAP ALSO INDICATING
S/W PUSHING THRU W CENT IL. THESE HELPING TO MAINTAIN SHRAS/TSRAS ACROSS
CWA EARLY THIS MORNING. STRONGER S/W ACROSS SD/NEB ENHANCING ADDITIONAL
TSRA INTO IA/NW MO AND ERN KS. MAIN CONCERN TDY WILL BE ADDITIONAL PCPN
CHCS. LOW ACROSS NEB EXPECTED TO DEVELOP S INTO OK BY 00Z WITH TROF
EXTENDING NE INTO CENT IL. BEST LOW LVL MO CONV/THTE ADV AND UPPER LVL
DIVERGENCE WILL REMAIN S AND W OF AREA THRU PERIOD WITH WEAK CONV ALONG
TROF INTO IL. THEREFORE WOULD EXPECT BEST ORGANIZED PCPN TO OCCUR TO SW
OF CWA. ALTHOUGH WOULD EXPECT ADDITIONAL TSRA TO DVLP TDY AS NEXT S/W
ADVANCES E COMBINED WITH SFC TROF AND AFT INSTABILITY WITH PLENTY OF LOW
LVL MOISTURE IN PLACE. WILL CONT CURRENT TRENDS OF LIKELY POPS MOST
LOCATIONS. TEMPS ONCE AGAIN SHOULD BE SIMILAR TO PREVIOUS DAYS.

PIA  78/63   64
SPI  78/64   65
DEC  78/64   65
CMI  78/63   65
LWV  82/66   66

FRIEDERS

In the hours before

Special weather statement, Jun 12, 11:18 AM CDT, 2 hours 25 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1118 AM CDT THU JUN 12 1997

SOUTH WINDS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON WILL
CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO OUR REGION. AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION AND INTERACTS WITH THE UNSTABLE
AIR...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.

THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE
SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF A LINE
FROM BURLINGTON IOWA TO BLOOMINGTON TO LAFAYETTE INDIANA. SPOTTER
ACTIVATION MAY BE NEEDED IN THESE AREAS.

PLAHMER
Special weather statement, Jun 12, 11:19 AM CDT, 2 hours 24 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-131200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1118 AM CDT THU JUN 12 1997

SOUTH WINDS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON WILL
CONTINUE TO BRING MOIST AND UNSTABLE AIR INTO OUR REGION. AS AN UPPER
LEVEL DISTURBANCE MOVES THROUGH THE REGION AND INTERACTS WITH THE UNSTABLE
AIR...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON.

THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY PRODUCE
SEVERE WEATHER THIS AFTERNOON AND THIS EVENING...MAINLY SOUTH OF A LINE
FROM BURLINGTON IOWA TO BLOOMINGTON TO LAFAYETTE INDIANA. SPOTTER
ACTIVATION MAY BE NEEDED IN THESE AREAS.

PLAHMER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 12:56 PM CDTSevere Thunderstorm WarningILXTazewell49 min
Jun 12, 1:35 PM CDTSevere Thunderstorm WarningILXLogan, Mason40 min
Jun 12, 2:25 PM CDTSevere Thunderstorm WarningILXMcLean50 min
Jun 12, 2:46 PM CDTSevere Thunderstorm WarningILXDeWitt44 min
Jun 12, 6:52 PM CDTTornado WarningILXDouglas38 min

Nearby

Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.